Aa
A
A
A
Close
Undiagnosed Symptoms Community
25k Members
Avatar universal

thighs that hurt

HI i am trying to find out what is wrong with my thighs
as they are almost always numb and when i walk they tingle and hurt it feels like my legs will give way at any time.
to touch they feel bruised and i have deep blue patches that look like fresh bruises this comes and goes throughout the day.
I was given pain killers (anti inflamitry) but they havent work
could you explain what this is and what sort of treatment is avaliable
thankyou
5 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL

Hello,

Numbness and tingling are abnormal sensations that can occur anywhere in your body, but are often felt in your hands, feet, arms, or legs. This feeling of tingling sensations that you are having are called Paresthesia.

Are you a diabetic or do you take alcohol?Parasthesias are common in alcoholics and metabolic disorders like diabetes, hypothyroidism, and hypoparathyroidismThey can also be due to peripheral vascular disease, vitamin B12 deficiency or malnutrition.

Get your blood sugar and thyroid hormones levels evaluated. You can take some vit B12 for some days and see if the tingling is gone or not.

In case the symptoms persist then pls consult a neurologist as it can be due to some neurological disorder. Common disorders causing paraesthesias are rheumatoid arthritis and carpal tunnel syndrome,transient ischemic attack, motor neurone disease, or autoimmune disorders like multiple sclerosis or lupus erythematosus. A diagnostic evaluation by a doctor is necessary to rule these out. Treatment will depend on the diagnosis.

The purple bruises that you are having on your legs may be due to leakage of blood from small capillaries of the legs. Anemia and deficiency of vitamins C, K, B12, or folic acid are the common causesof such kind of symptoms.Try taking iron tablets and multivitamins for some days and see if the symptoms improve.Other causes may be lupus,bone marrow disorders or liver disorders.Pls discuss these with your doctor.

In case you need m ore information then pls post us.


Avatar universal
i do not have diabetes and do not drink i hate alcohol i take iron tblets (ferrus sulphate) and i take centrum multi vitamins and have done for 18 months now
i did dicuss with my gp he said varicose veins but it is nothing like the pictures and descriptions that i have seen and read about this so i really am not sure
should i get a second opinion from another gp
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,

Varicose veins are veins that have become enlarged and twisted. Varicose veins are common in the superficial veins of the legs, which are subject to high pressure when standing. Besides cosmetic problems, varicose veins are often painful, especially when standing or walking.They are often diagnosed based simply on the appearance of the veins.Confirmatory tests are Doppler ultrasound and angiogram.You can get it confirmed from a vascular surgeon and after getting these tests done.

Hope it helps.Take care and pls do keep me posted on how you are doing.


Avatar universal
ITS HELPED ME BECAUSE I KNOW ITS NOT VARICOSE VEINS AND BOTH ME AND MY HUSBAND SAID THAT
THERE ARE NO VISIBLE VEINS AT ALL
WHAT IT IS, IS NUMBNESS AROUND THE WHOLE LEFT SIDE OF THE THIGH FROM THE KNEE UP IT HURTS TO TOUCH AND IT TINGLES WHEN WALKING AS FOR THE COLOURING IT COMES AND GOES THROUGH OUT THE DAY BUT IT IS THERE AT SOME POINT EVERYDAY
THE COLOUR IS A BLUE PURPLE COLOUR AS IF I HAD JUST GOT A BRUISE I HAVE TRIED TAKING PICTURES BUT THE CAMERA WILL NOT PICK IT UP I HAVE HAD THIS FOR 6 MONTHS NOW AND ITS GETTING WORRYING
IT HAS RECENTLY OVER THE LAST MONTH OR SO STARTED ON THE OTHER LEG
563773 tn?1374250139
MEDICAL PROFESSIONAL

Hello,

Other possibilities are peripheral vascular disease(a collator for all diseases caused by the obstruction of large peripheral arteries, which can result from atherosclerosis, inflammatory processes leading to stenosis, an embolism or thrombus formation. It causes either acute or chronic ischemia (lack of blood supply), typically of the legs.Diagnosed by Doppler ultrasound) , reynaud’s disease(do you have color changes on exposure to cold?) , chronic necrotizing vasculitis and POEMS syndrome(P - polyneuropathy, O - organopathy, E - endocrinopathy, M - monoclonal gammopathy, S - skin changes).Possibility of peripheral vascular disease is high.Pls discuss these options with your doctor.

Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries


Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.